Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 55, NWS Jackson, KY

July 14, 20154 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 14, 2015, 2:40 AM EDT for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 2:40 AM EDT (06:40 UTC)
Expired
Jul 14, 2015, 8:45 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Johnson County, KY, Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WGUS53 KJKL 140640
FFWJKL
KYC071-115-159-195-141245-
/O.NEW.KJKL.FF.W.0055.150714T0640Z-150714T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
240 AM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  NORTHERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 845 AM EDT TUESDAY
    
* AT 239 AM EDT...DOPPLER RADAR INDICATED SLOW-MOVING THUNDERSTORMS 
  CONTAINING VERY HEAVY RAINFALL MOVING IN FROM THE NORTHWEST. 
  RAINFALL RATES IN SOME OF THE THUNDERSTORMS HAVE EXCEEDED AN INCH 
  AND A HALF PER HOUR. THESE STORMS WILL LIKELY TRACK OVER AREAS 
  THAT HAVE ALREADY SEEN HEAVY RAINFALL FROM MONDAY AFTERNOON. 
  EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND 
  STREAMS...PARTICULARLY IN LOW LYING AREAS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PIKEVILLE...PAINTSVILLE...PRESTONSBURG...INEZ...COAL RUN VILLAGE...
  MARTIN...FOREST HILLS...WARFIELD...ALLEN...STAFFORDSVILLE...CORN
  FORK HOLLOW...BRADBURY...THREEFORKS...KERZ...DICKS CREEK...
  BALLOT...BLUE RIVER...WHITEPOST...BARNROCK AND DAVISPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3738 8221 3762 8290 3786 8300 3789 8296
      3798 8298 3800 8293 3788 8262 3795 8258
      3796 8253 3788 8242 3781 8240 3776 8231
      3774 8233 3767 8229 3762 8221 3765 8218
      3755 8213 3753 8205 3754 8197

$$

GEOGERIAN
1 follow-up statement
182 
WGUS73 KJKL 141239
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
839 AM EDT TUE JUL 14 2015

KYC071-115-159-195-141248-
/O.EXP.KJKL.FF.W.0055.000000T0000Z-150714T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-FLOYD KY-PIKE KY-MARTIN KY-
839 AM EDT TUE JUL 14 2015

...THE FLASH FLOOD WARNING FOR JOHNSON...NORTHERN FLOYD...NORTHERN
PIKE AND MARTIN COUNTIES WILL EXPIRE AT 845 AM EDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. SOME MINOR FLOODING WILL CONTINUE IN LOW LYING 
AREAS AND A FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11:30 AM.

LAT...LON 3738 8221 3762 8290 3786 8300 3789 8296
      3798 8298 3800 8293 3788 8262 3795 8258
      3796 8253 3788 8242 3781 8240 3776 8231
      3774 8233 3767 8229 3762 8221 3765 8218
      3755 8213 3753 8205 3754 8197

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:00 AM EDT, 40 minutes earlier.

Area forecast discussion, Jul 14, 2:00 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
200 AM EDT TUE JUL 14 2015

.UPDATE...
ISSUED AT 200 AM EDT TUE JUL 14 2015

QUICK UPDATE TO DEAL WITH CONVECTION MOVING INTO THE REGION THIS
HOUR. BASED ON TRENDS THIS ACTIVITY WILL CONTINUE SLOWLY SE
THROUGH EASTERN KY OVERNIGHT. GIVEN THE SLOW MOVEMENT FLASH
FLOODING WOULD BE THE MAIN THREAT AND THEREFORE WE DO HAVE
MULTIPLE PRODUCTS OUT TO COVER THIS. TOUCHED UP GRIDS FOR THIS AND
UPDATED GRIDS WITH LATEST OBS AND TRENDS.

UPDATE ISSUED AT 1135 PM EDT MON JUL 13 2015

HOURLY GRIDS HAVE BEEN UPDATED BASED ON RECENT OBSERVATION AND
RADAR TRENDS. AFTER A LULL ANOTHER ROUND OF CONVECTION IS POSSIBLE
TOWARD DAWN. SOME OF THIS COULD PRODUCE HEAVY RAIN AND A SEVERE
THUNDERSTORM OR TWO WILL BE POSSIBLE.

UPDATE ISSUED AT 900 PM EDT MON JUL 13 2015

HOURLY GRIDS HAVE BEEN UPDATED FOR THE RELATIVE LULL IN ACTIVITY
EXPECTED FOR THE NEXT 5 HOURS OR SO INTO THE OVERNIGHT HOURS.
HOWEVER...ADDITIONAL CONVECTION ALREADY ONGOING UPSTREAM FROM IN
NORTH AND NORTHWEST INTO WI SHOULD TRACK TOWARD THE REGION
OVERNIGHT...POSSIBLY CONGEALING INTO AN MCS. THIS SECOND ROUND OF
ACTIVITY COULD PRODUCE DAMAGING WINDS AND A RENEWED THREAT FOR
FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE
TUESDAY EVENING.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 417 PM EDT MON JUL 13 2015

LINE OF SEVERE THUNDERSTORMS WITH HIGH WINDS WAS PUNCHING SOUTH
THROUGH THE FORECAST AREA AT MID AFTERNOON. ON ITS PRESENT
TRAJECTORY...MOST OF THE PRECIP WITH IT IT LIKELY TO EXIT SOUTH
AND SOUTHEAST OUT OF THE JKL FORECAST AREA EARLY THIS EVENING.
AFTER THIS...FORECASTING THE DEVELOPMENT AND EVOLUTION OF FUTURE
CONVECTION BECOMES PROBLEMATIC. MODELS DO SUGGEST ADDITIONAL
ACTIVITY WILL FIRE DURING THE NIGHT AND DROP SOUTH INTO THE
FORECAST AREA...BUT DISAGREE ON THE DETAILS. HAVE TENTATIVELY
USED A LIKELY POP...BUT DO NOT HAVE CONFIDENCE IN THE
EVOLUTION/TIMING. WITH THE ATMOSPHERE WORKED OVER BY
THEN...RAINFALL MAY BE A BIGGER CONCERN THAN SEVERE WX DURING THE
NIGHT...ESPECIALLY CONSIDERING POTENTIAL FOR TRAINING CELLS AFTER
THE EVENT THIS AFTERNOON.

THE MAIN UPPER TROUGH AND ASSOCIATED SURFACE SYSTEM WILL PASS BY
TO OUR NE LATE TUESDAY AND TUESDAY EVENING. THE ATMOSPHERE IS
EXPECTED TO BE PRIMED FOR CONVECTIVE DEVELOPMENT AGAIN IN THE
AFTERNOON AND EVENING AHEAD OF THE COLD FRONT ASSOCIATED WITH THE
SYSTEM. FORECAST SOUNDINGS SHOW A POTENTIAL FOR ANOTHER DAY OF
SIGNIFICANT SEVERE WX. INSTABILITY IS EXPECTED TO BE LARGE AGAIN
AND SHEAR SHOULD BE MORE FAVORABLE. AS A RESULT...LARGE HAIL AND
EVEN ISOLATED TORNADOES WILL NEED TO BE CONSIDERED AS MORE
SIGNIFICANT THREATS THAN THEY AREA TODAY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 305 PM EDT MON JUL 13 2015

THE EXTENDED PERIOD BEGINS WITH A UPPER LEVEL TROUGH MOVING OUT THE
OHIO VALLEY REGION EARLY WEDNESDAY MORNING. THIS WILL ALLOW HIGH
PRESSURE TO BUILD INTO THE SOUTHEASTERN US THROUGH THE WEEKEND.
MODELS THEN INDICATE THAT THE HIGH PRESSURE WILL RETROGRADE WEST
TOWARDS THE FOUR CORNERS REGION AS A NORTHERN STREAM TROUGH DIGS
SEWD INTO THE OH VALLEY BY THE MIDDLE OF NEXT WEEK. HOWEVER...THE
GFS AND ECMWF MODELS DO NOT AGREE WITH THE PLACEMENT OF THE UPPER
LEVEL TROUGH NEXT WEEK. THE GFS KEEPS HIGH PRESSURE OVER THE
SOUTHEASTERN US AND THE TROUGH OVER THE GREAT LAKES WHEREAS THE
ECMWF ALLOWS THE HIGH TO RETROGRADE WEST AND THE TROUGH TO DIG INTO
THE OH VALLEY. SO WITH TWO VARYING SOLUTIONS HAVE STAYED CLOSE TO
CR SUPERBLEND SOLUTION FOR THE SECOND HALF OF THE EXTENDED PERIOD.

AT THE SURFACE...SHOWERS MAY LINGER INTO WEDNESDAY MORNING BUT THEN
THINGS SHOULD CLEAR OUT. EXPECT A COUPLE OF DRY DAYS ON THURSDAY AND
FRIDAY WITH LOWER HUMIDITIES. CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS RETURN ON SATURDAY AND ARE MAINLY DIURNALLY
DRIVEN...PEAKING IN THE AFTERNOON AND EVENING HOURS EACH DAY THROUGH
THE END OF THE PERIOD. TEMPERATURES WILL REMAIN ABOVE AVERAGE
THROUGH THE PERIOD...TOPPING OUT IN THE UPPER 80S AND LOW 90S. HEAT
INDICIES WILL LIKELY REACH THE 95 TO 100 DEGREE RANGE AS DEW POINTS
WILL INCREASE BACK INTO THE LOWER 70S FOR THE WEEKEND INTO NEXT
WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 131 AM EDT TUE JUL 14 2015

TAF SITES ARE STARING THE PERIOD MOSTLY VFR...HOWEVER LINE OF
CONVECTION CONTINUES TO PROGRESS SOUTHEAST TOWARD THE CWA
TONIGHT. THIS ACTIVITY IS ALREADY MAKING INTO THE SYM SITE THIS
HOUR...GIVEN THAT HAVE WENT AHEAD WITH -TSRA AT THAT SITE. OPTED
TO FOLLOW SUITE DOWN STREAM FROM 7Z TO 8Z. RIGHT NOW KEPT MVFR IN
GENERAL HOWEVER SITES WILL CERTAINLY HAVE A CHANCE OF DROPPING
FURTHER DEPENDING ON WHERE THE BETTER CONVECTION OCCURS. GENERALLY
WOULD THINK AS THIS CONVECTION MOVES OUT SITES WOULD HAVE CHANCES
OF IMPROVING BY MORNING. ANOTHER ROUND OF SEVERE STORMS WILL BE
POSSIBLE THIS AFTERNOON AND THEREFORE STAYED CLOSE TO PREVIOUS
FORECAST WITH UNCERTAINTY ON TIMING AND OVERALL SEVERITY. MOST
LIGHT WINDS ARE EXPECTED EXCEPT PERHAPS WITH STRONGER CONVECTION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...DJ
SHORT TERM...HAL
LONG TERM...JVM
AVIATION...DJ
Hazardous weather outlook, Jul 13, 9:12 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EDT MON JUL 13 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-150415-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
912 PM EDT MON JUL 13 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. THESE
STORMS MAY PRODUCE DAMAGING WINDS...BUT THE THREAT OF FLOODING
RAINS MAY BE THE GREATEST CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY AND TUESDAY NIGHT...AND
MAY BE SEVERE. THEY COULD BRING LARGE HAIL...DAMAGING WIND...AND
ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN
FLASH FLOODING. ANY LINGERING THUNDERSTORMS SHOULD END ON
WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES
FROM FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE
HAIL...DAMAGING WIND...OR FLOODING THROUGH TUESDAY NIGHT.

HAL/JP

In the hours before

Local storm report, Jul 13, 8:44 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
844 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CLIMAX                  37.47N 84.23W
07/13/2015                   ROCKCASTLE         KY   PUBLIC

            A TREE WAS BLOWN DOWN.

&&

JP
Local storm report, Jul 13, 8:47 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND DMG PAINTSVILLE             37.82N 82.81W
07/13/2015                   JOHNSON            KY   PUBLIC

            A TREE WAS BLOWN DOWN ON A POWERLINE.

&&

JP
Local storm report, Jul 13, 8:55 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     1 NNE BRUIN             38.20N 83.01W
07/13/2015                   ELLIOTT            KY   PUBLIC

            A SHED WAS DESTROYED AND TREES FELL AT THE SAME RESIDENCE
            WITH ONE FALLING ONTO THE HOME.

&&

JP
Local storm report, Jul 13, 9:17 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
917 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     JACKSON                 37.56N 83.38W
07/13/2015                   BREATHITT          KY   NWS EMPLOYEE

            TREE DOWN ON HOUSE IN THE PICNIC HILL SUBDIVISION.

&&

JMWIX
Special weather statement, Jul 14, 1:57 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
157 AM EDT TUE JUL 14 2015

KYZ044-050>052-140630-
BATH-ROWAN-MONTGOMERY-FLEMING-
157 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...ROWAN...MONTGOMERY...
FLEMING COUNTIES THROUGH 2:30 AM EDT...

AT 156 AM EDT...A STRONG THUNDERSTORM WAS OVER CARLISLE...OR 18 MILES
SOUTHWEST OF FLEMINGSBURG...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM AND
TORRENTIAL RAINFALL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...MARSHALL...
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...LOWER SPENCER...
BETHEL...FLAT CREEK...BOURBON FURNACE...PRESTON...ODESSA...
EWINGTON...RAMEY...WALKERS CROSSING...HOPE...STEPSTONE AND COONS
STATION.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
107 AND 135.

&&

LAT...LON 3817 8346 3801 8369 3801 8374 3796 8377
      3790 8385 3793 8393 3815 8404 3817 8399
      3823 8393 3830 8384
TIME...MOT...LOC 0556Z 317DEG 43KT 3832 8405

GEOGERIAN
Special weather statement, Jul 14, 2:31 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
231 AM EDT TUE JUL 14 2015

KYZ051-052-060-104-106-107-109-140715-
BATH-JOHNSON-MENIFEE-MAGOFFIN-ROWAN-MORGAN-ELLIOTT-
231 AM EDT TUE JUL 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...JOHNSON...MENIFEE...
MAGOFFIN...ROWAN...MORGAN...AND ELLIOTT COUTNIES THROUGH 3:15
AM EDT...

AT 230 AM EDT...A STRONG THUNDERSTORM WAS OVER ZILPO...OR NEAR
MOREHEAD...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...WEST LIBERTY...SANDY HOOK...HENRY...LEWIS...GORDON FORD...
WHITE OAK...PERLIE...QUOD...EVER...BRUIN...LENOX...BLAZE...VALE...
ELSIE...PLUTARCH...LIBERTY ROAD...HOLLIDAY...BARNROCK AND PANAMA.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
136 AND 148.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3828 8333 3821 8330 3819 8326 3820 8323
      3825 8320 3823 8308 3818 8305 3821 8301
      3817 8298 3818 8292 3811 8289 3800 8302
      3796 8300 3800 8296 3798 8288 3774 8311
      3802 8366 3830 8341
TIME...MOT...LOC 0630Z 304DEG 36KT 3809 8345

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:13 AM EDTFlash Flood WarningJKLElliott, Fleming, Rowan6 hr
Jul 14, 1:53 AM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more6 hr
Jul 14, 1:57 AM EDTSpecial Weather StatementJKLBath, Montgomery33 min
Jul 14, 2:31 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan44 min
Jul 14, 2:49 AM EDTFlash Flood WarningJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe6 hr
Jul 14, 3:23 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Powell, Wolfe6 hr
Jul 14, 3:33 AM EDTSpecial Weather StatementJKLJackson27 min
Jul 14, 3:36 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more4 hr
Jul 14, 3:59 AM EDTSpecial Weather StatementJKLJackson46 min
Jul 14, 4:04 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more4 hr
Jul 14, 4:48 AM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr
Jul 14, 4:52 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more4 hr
Jul 14, 4:56 AM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry25 min
Jul 14, 5:32 AM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Laurel, Whitley4 hr
Jul 14, 6:05 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more40 min
Jul 14, 6:10 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more3 hr
Jul 14, 6:41 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more49 min
Jul 14, 6:46 AM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne, Whitley4 hr
Jul 14, 7:08 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more4 hr
Jul 14, 7:16 AM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie29 min
Jul 14, 7:24 AM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 7:45 AM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more3 hr
Jul 14, 8:37 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike3 hr
Jul 14, 8:41 AM EDTAreal Flood AdvisoryJKLMagoffin, Menifee, Montgomery, Morgan, Powell, Wolfe3 hr
Jul 14, 9:01 AM EDTSpecial Weather StatementJKLClay, Knox, Laurel, Pulaski59 min
Jul 14, 9:06 AM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more7 hr
Jul 14, 9:10 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle33 min
Jul 14, 9:13 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more3 hr
Jul 14, 9:39 AM EDTAreal Flood WarningJKLLee6 hr
Jul 14, 10:25 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel, Pulaski65 min
Jul 14, 10:38 AM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle52 min
Jul 14, 10:47 AM EDTSevere Thunderstorm WarningJKLBell, Knox43 min
Jul 14, 10:57 AM EDTFlash Flood WarningJKLBell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more5 hr
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLLee3 days
Jul 14, 10:59 AM EDTRiver Flood AdvisoryJKLEstill3 days
Jul 14, 11:28 AM EDTAreal Flood AdvisoryJKLJohnson3 hr
Jul 14, 11:29 AM EDTSpecial Weather StatementJKLMcCreary, Wayne61 min
Jul 14, 11:30 AM EDTSpecial Weather StatementJKLBell, Knox, Laurel60 min
Jul 14, 11:44 AM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne, Whitley61 min
Jul 14, 11:55 AM EDTRiver Flood AdvisoryJKLEstill, Powell71 hr
Jul 14, 12:10 PM EDTAreal Flood WarningJKLJackson, Rockcastle6 hr
Jul 14, 12:13 PM EDTTornado WarningJKLMcCreary, Wayne, Whitley30 min
Jul 14, 12:45 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley30 min
Jul 14, 12:58 PM EDTAreal Flood AdvisoryJKLBell, McCreary, Wayne, Whitley4 hr
Jul 14, 1:01 PM EDTSpecial Weather StatementJKLBell29 min
Jul 14, 2:11 PM EDTSpecial Weather StatementJKLWayne49 min
Jul 14, 3:50 PM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
Jul 14, 4:19 PM EDTRiver Flood AdvisoryJKLBell28 hr
Jul 14, 5:16 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Morgan, Rowan59 min
Jul 14, 5:29 PM EDTAreal Flood AdvisoryJKLBath, Elliott, Fleming, Menifee, Morgan, Rowan2 hr
Jul 14, 5:45 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more30 min
Jul 14, 5:54 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more66 min
Jul 14, 6:12 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Wolfe63 min
Jul 14, 6:13 PM EDTFlash Flood WarningJKLBath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more6 hr
Jul 14, 6:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more73 min
Jul 14, 6:54 PM EDTFlash Flood WarningJKLBreathitt, Floyd, Knott, Letcher, Magoffin, Martin and 7 more6 hr
Jul 14, 7:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Lee, Menifee, Perry, Powell and 1 more52 min
Jul 14, 7:32 PM EDTSpecial Weather StatementJKLJackson, Rockcastle28 min
Jul 14, 7:37 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more5 hr
Jul 14, 7:39 PM EDTSpecial Weather StatementJKLClay, Jackson, Lee, Owsley, Perry36 min
Jul 14, 7:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more43 min
Jul 14, 7:50 PM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more4 hr
Jul 14, 7:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more67 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.